Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 38, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 13, 2000, 5:11 PM CDT for Nemaha County, Kansas. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 13, 2000, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Nemaha County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:15 PM CDT | Hail 0.88 | Seneca, KS | |
| Jun 13, 5:20 PM CDT | Hail 1 | Bern, KS | |
| Jun 13, 5:41 PM CDT | Thunderstorm Wind 70 M | Centralia, KS | Eighty mph winds caused a roof to collapse. |
| Jun 13, 5:45 PM CDT | Hail 1.25 | Oneida, KS | |
| Jun 13, 5:46 PM CDT | Hail 1 | Seneca, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1552 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 132211 SVRTOP KSC131-132245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 511 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NEMAHA COUNTY IN NORTHEAST KANSAS * UNTIL 545 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SENECA...OR ABOUT 29 MILES WEST OF HIAWATHA...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED... BERN SENECA RURAL AREAS OF NORTHERN NEMAHA COUNTY LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:57 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 2:57 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 257 PM CDT TUE JUN 13 2000 SEVERE WEATHER THIS EVENING...THEN WRAP AROUND PRECIP WEDNESDAY MAIN FORECAST CONCERNS. COLD FRONT STILL WEST OF THE CWA AND MOVING ONLY SLOWLY EAST. VERY UNSTABLE AIR AHEAD OF BOUNDARY WITH NO CAP. MSAS DATA SHOWING LI'S OF -10 IN THE CWA. THUNDERSTORMS HAVE ERUPTED AHEAD OF MAIN SURFACE FRONT IN AREA OF BETTER UPPER DIFFLUENCE CLOSER TO H5 WAVE. EXPECT OCCASIONAL THUNDER THROUGH MOST OF THE AREA UNTIL COLD FRONT MOVES THROUGH. SO MAINLY THIS EVENING IN NORTH CENTRAL KANSAS AND THROUGH LATE NIGHT IN THE SOUTHEAST. TORNADIC STORMS ARE MORE LIKELY JUST TO OUR NORTH IN BETTER SHEAR AREA...AND MAIN THREAT IN OUR CWA WILL BE WIND AND HAIL AS LINE ACCELERATES SOUTHEAST OVERNIGHT. BEHIND COLD FRONT ON WEDNESDAY...MODELS SHOWING A SECONDARY WAVE AND WRAP AROUND MOISTURE TO SKIRT THE NORTHEAST COUNTIES. WILL INTRODUCE A POP THERE FOR THE WHOLE DAY. IN THE SOUTHEAST WILL KEEP MENTION OF MORNING SHOWERS UNTIL FRONT MOVES FARTHER AWAY. MUCH DRIER LOW LEVEL AIR WILL FILTER IN WITH 50S DEW POINTS FORECAST. WEDNESDAY NIGHT WILL BE TRANSITION NIGHT AS LOW LEVEL FLOW BEGINS TURNING MORE SOUTHERLY AGAIN IN CENTRAL KANSAS. PLEASANTLY COOL IN THE EAST WITH LIGHT WINDS AND DRY AIR. FLOW REALLY KICKS UP AGAIN IN CENTRAL KANSAS ON THURSDAY TRANSPORTING MOISTURE BACK NORTH. SOME CONCERN PRECIP MAY DEVELOP LATE IN THE DAY AHEAD OF NEXT COLD FRONT. HOWEVER WILL KEEP DRY FOR NOW AS MAIN FRONT AND ASSOCIATED UPPER FEATURES DON'T ENTER AREA UNTIL THURSDAY NIGHT AND FRIDAY. TEMPS A COMPROMISE OF FWC/FAN NUMBERS...WITH A LITTLE HEDGE TOWARD WARMER NUMBERS FOR DAYTIME HIGHS. .TOP...NONE 62
In the hours before
Local storm report, Jun 13, 4:20 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
420 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM WELLS KS .88 INCH HAIL
06/13/00 OTTAWALocal storm report, Jun 13, 4:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
423 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM BAILEYVILLE KS 1 INCH HAIL
06/13/00 NEMAHALocal storm report, Jun 13, 4:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
441 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM WASHINGTON KS 1.25 INCH HAIL
06/13/00 WASHINGTONLocal storm report, Jun 13, 4:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
446 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 2 S MORGANVILLE KS .75 INCH HAIL
06/13/00 CLAYLocal storm report, Jun 13, 4:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
447 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM GARFIELD CENTER KS .88 INCH HAIL
06/13/00 CLAYLocal storm report, Jun 13, 5:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
509 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 3 S GREENLEAF KS .88 INCH HAIL
06/13/00 WASHINGTONThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:06 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| Jun 13, 3:28 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 32 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 35 min |
| Jun 13, 4:13 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 32 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 33 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 30 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 30 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary | 30 min |
| Jun 13, 5:40 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 35 min |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 33 min |
| Jun 13, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 32 min |
| Jun 13, 6:14 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 31 min |
| Jun 13, 6:27 PM CDT | Severe Thunderstorm Warning | TOP | Shawnee | 33 min |
| Jun 13, 6:28 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 32 min |
| Jun 13, 6:40 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 35 min |
| Jun 13, 6:42 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 48 min |
| Jun 13, 6:48 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 42 min |
| Jun 13, 6:56 PM CDT | Severe Thunderstorm Warning | TOP | Shawnee | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.